Reversing psychosis, lowering dopamine?

I think I’ve put myself into a slight state of psychosis thorugh the supplemntation of many supplements, herbs, stimulants and pills taken over the past year to help depression and motivation issues.

At first it was good I had lot’s of energy and became very talkative and active whereas before I was the opposite. Now I am very hyper, paranoid, anxious, aggiatated, aggresive, manic etc…I need to calm my brain back down.

I have stopped all dopamine boosting supplements and need advice how long this will take to reverse naturally, if at all and is there anything I can do to speed recovery.

I don’t want to see doctor for pills.
Well, I stopped most a few months back but have only cut them all out since this week.

The only things that calm my brain down and make me feel normal at the moment are strong codeine painkillers, sleep remedies, or intense long physical exercise. My brain signals are constantly on fire like I’m on cocaine all the time. It’s driving me insane. I’m hoping that things will go back to normal naturally.
Well before doing all this I was quite a shy, introverted and anxious person. But not really that depressed (just a bit lonely due to these factors being unable to make and keep friends).

That’s when I began to take the stinulants. And they helped me become more outgoing but it’s gone to the other extreme. So, I wouldn’t say I’m bi-polar. if it weren’t for these pills I’d still be a rather quiet worrier. I now feel bi-polar as for day’s I can be hyper and can’t sleep and then become exhausted making me depressive. BUT I’m 100% sure it is because of the pills, and supps I’ve been taking in recent time and not a natural disorder
Example of my change. Beforehand I couldn’t even talk to a girl let alone get a date. I would’ve done anything for one girlfirend. Well, in the last year I’m struggling to get rid of the girls and cheat on them and treat them like crap. I’d walk about with this total arrogance and feelings of self-confidence and feelings of superiority to everyone. It was good a first but this has put me in bad situations at work with bosses and just confrontaions with people. (plus now I’ve got other bad effects) I need to calm down!

7 Responses to “Reversing psychosis, lowering dopamine?”

  1. In My Neighborhood Says:

    it may take a doctors opinion to give you a reasonable prognosis… just let them know in advance you won’t take pills and see if you will agree with their advice

    how long has it been since you stopped?

  2. Alla S Says:

    http://www.mysecret.citymax.com/page/page/5317669.htm

  3. jwburton3 Says:

    How do you know need pills?

  4. Sexy Micheda Says:

    you have a problem

  5. Southern Comfort Says:

    Take nothing but benadryl at bedtime for 4-5 days and normal sleep should return. You may be in a bad way for 3-4 days but by day 5 you will improve noticably.

  6. toolatenine Says:

    You are mentioning essential problem and also mechanism in psychosis and treatment.. Yes you are right anti dopamine agents decrease dopamine levels in synapses ( spaces between two neurons) and cause an improvement in psychotic symptoms. This is a very simple approach to explain psychosis (delusions, hallucinations, paranoid thoughts, disorganized speech, affective instability etc.). But, It is not enough to explain psychosis, schizophrenia or psychotic symptoms.This is the first rule to understand ourselves, whether we are a psychotic person. Second, i can say all psychostimulant agents may cause a hyperactivity, talking too much, and sociability(?). It is very nice at the beginning but later fatigue and many depressive symptoms occur.. That’s the other face of the coin. Third, psychostimulants can cause a psychosis (well-known example is LSD, as a very strong hallucinogen agent). And it may be necessary to use antipsychotics, dopamin antagonists… Any other fact that withdrawal of these agents are generally big reason for a severe depression. Fourth, antipsychotic agents are dopamine antagonist agents but so complex mechanisms and effectiveness can be motioned here… and to think dopamine decreasing are very wrong… Receptors amount or receptor sensitivity are two essential facts in psychosis treatment. Your emotinal unstability depends on these stimulant and opiats (most widely using opiat is codeine for releiving severe pains) At last, please leave that comparison between stimulants and antipsychotics and please see your doctor as soon as possible. Maybe he will never prescribe ”some pills” Healthy and happy days..

  7. laurarara Says:

    It’s possible that you’re bipolar. Antidepressants – even natural ones – often induce mania in people with bipolar disorder.

    The only way to sort this out is to see your doctor. You say you don’t want pills from your doctor, but you’re happy to take strong painkillers, etc. Wouldn’t it be better to take something that’s prescribed for you?

    Good luck.